Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thanks for the birthday present and song!
Jul 29, 2006

I wrote in a few days back on my birthday and you answered my questions for me (I posted it below). Thank you very much for your reply. I really appreciate and value your advice. I am also starting to see my old therapist again to help me with my illogical fears of HIV. Again thank you for all the good you do.

Here is my original question

Today is my BIRTHDAY! Please answer my question! Jul 23, 2006

No lie today is my birthday, i am turning 24(DOB 07/20/82). You would make my day by answering this question. Thanks a million! This is a question I have submitted before, so here it is pasted:

Doctor Bob, please help me. If I get the all clear from you I will be able to put this behind me. Thanks.

I have tested HIV Negative twice, once at 5 months, and once at 6 months. When I was tested I was using Triamcinolone Acetonide Ointment USP 0.1%, which is a corticosteroid, on my hands, feet, and sometimes on my face. I have taken the corticosteroid on and off for a while. I was also taking Claritin for allergies. I have a history of asthma and chronic bronchitis. I take no medication for the asthma, and have not been bothered by any symptoms since childhood.

Here are my questions:

1. Would the use of the corticosteroid product make my HIV test results inconclusive?

2. I have a thick yellow growth on the back of my tongue that somewhat scrapes off with a tongue scraper, but grows back very quickly, does this sound like thrush? And I am having all kinds of body break outs, and have now noticed that I am experiencing floaters... I am only 24! Also my blood pressure has been high the last few times I have been to the doctor (I am obese) Should I be very concerned?

3. How long would I need to be off the corticosteroid ointment before it is totally out of my system?

4. Do you suggest that I get tested again, or are my original tests good?

Thanks for all you do here. I have donated in the past, and I plan to do so again in the near future.

Response from Dr. Frascino

Hello,

1. Nope. Topical low-dose corticosteroids are not a problem.

2. Thrush is white, not yellow. Your stuff sounds more like post-nasal drip. The only thing in this part of the question you need to be concerned about is being obese. Time to sign up at Weight Watchers and hit the gym.

3. See answer to #1 above.

4. No need for retesting. HIV is not your problem. No way. No how.

Thanks for your donation! In return, I'll sing you a song. Ready?

Happy Birthday WOO-HOO Happy Birthday WOO-HOO Happy Birthday Dear Chubby Happy Birthday WOO-HOO

Dr. Bob

Response from Dr. Frascino

Hello Birthday-Guy,

Thanks for your thanks. I think the best birthday gift you could have given yourself is your therapy sessions, no matter how "old" your therapist happens to be! You'll get much more benefit from this therapy than buying a new iPod, piece of bling or the latest Versace silk tighty whities. Along with the therapy, how about joining a gym and getting down to your recommended weight while buffing up your pecs and toning that midsection into a firm six-pack? Exercise can have a profound effect on how we feel and function. And best of all, it helps us look better naked!

Stay well, Birthday-Guy!

WOO-HOO!

Dr. Bob



Previous
thank you dr. Bob!
Next
Question about Dr.Bob

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement